‘Fit and healthy’ man, 55, dies of a blood clot after receiving a Covid-19 vaccine 


‘Fit and healthy’ man, 55, dies of ‘massive’ blood clot in the lungs eight days after receiving a Covid-19 vaccine

  • A 55-year-old man died in Tamworth Hospital on April 21 after getting Covid jab
  • It remains unclear which vaccine he received and the case is being investigated
  • Hospital staff said the man, described as ‘fit and healthy’, had lung blood clots
  • Six Australians have so far been diagnosed with AstraZeneca-linked blood clots

A ‘fit and healthy’ man has died of a blood clot days after receiving a Covid-19 vaccine.

The 55-year-old died in Tamworth Hospital on April 21 after suffering what hospital staff had described as a ‘massive’ blood clot in his lungs. 

His devastated family told the Northern Daily Leader he was otherwise a ‘fit and healthy’ man.

A link between the vaccine and his death is yet to be established, with the case currently under investigation. 

It remains unclear which vaccine he received. 

A 55-year-old man has died in Tamworth Hospital (pictured) from blood clots after receiving a Covid-19  vaccine

A family member told the newspaper he was given the shot on April 13 before his health later deteriorated.

The Therapeutic Goods Administration (TGA) confirmed that it was aware of the case but could not comment publicly on individual circumstances to protect patient privacy.

‘All reports to the TGA of death following vaccination are reviewed to assess the likelihood that the vaccine contributed to the event or medical condition that lead to a fatal outcome,’ the TGA said in a statement.

‘The reporting of an adverse event to TGA post-vaccination does not mean the event was caused by the vaccination.’

NSW Health said it is notified when a serious or unexpected adverse event occurs.

‘NSW Health investigates these events and refers its expert panel findings to the TGA, which is responsible for assessing causality,’ the department said.

It remains unclear which Covid-19 vaccine the man received and the case is currently under investigation

It remains unclear which Covid-19 vaccine the man received and the case is currently under investigation

If confirmed to be related to the vaccine, the man will be the second Australian to die after receiving a Covid-19 jab. 

Earlier this month, the federal government announced the Pfizer vaccine was the recommended shot for people under 50 after AstraZeneca COVID-19 was linked to rare blood-clotting condition thrombosis with thrombocytopenia syndrome (TTS).

There have been 1.1million doses of AstraZeneca administered in Australia as of April 22, and six reported cases of TTS.  

Genene Norris, 48, from the New South Wales Central Coast died on April 14 after receiving the AstraZeneca jab on April 8.

Ms Norris, a diabetic, developed blood clots the next day and was later placed on dialysis in an intensive care unit until her death.

The Therapeutic Goods Administration’s vaccine safety investigation found Ms Norris’ case of thrombosis was likely linked to the AstraZeneca vaccine.

The first two cases – a Western Australian woman and a Melbourne man, both in their 40s – are still in hospital but are recovering well. 

Last week, three more Australians were diagnosed with the rare blood clotting disorder.

There have been 1.1million doses of AstraZeneca adminstered in Australia as of April 22

 There have been 1.1million doses of AstraZeneca adminstered in Australia as of April 22

A 35-year-old woman in New South Wales, a 49-year-old Queensland man and an 80-year-old Victorian man were hospitalised with the condition between nine and 26 days after receiving the jab. 

‘The VSIG (Vaccine Safety Investigation Group) concluded that all three of the cases were likely linked to vaccination,’ the TGA said on Friday. 

‘All three patients are clinically stable, have responded well to treatment and are recovering.’ 

On April 21, a Queensland Police officer, 40, who worked patrolling the state’s quarantine hotels was hospitalised with blood clots after receiving the Pfizer vaccine.

Health authorities are yet to determine whether it was linked to the jab and the case is currently being investigated by the Queensland Health and the Therapeutic Goods Administration. 

Read more at DailyMail.co.uk